Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 11, 2006, 11:20 PM MST for Maricopa County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2006, 11:20 PM MST (06:20 UTC)
- Expired
- Aug 11, 2006, 11:45 PM MST
- In force
- 25 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 54 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 6.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 2166 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 120622
FFWPSR
AZC013-120745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1120 PM MST FRI AUG 11 2006
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE CITIES OF...YOUNGTOWN...WADDELL...TOLLESON...
PHOENIX...LAVEEN...GLENDALE...EL MIRAGE...CASHION
* UNTIL 1245 AM MST
* AT 1117 PM MST...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM A THUNDERSTORM OVER THE WARNED AREA. A SPOTTER AT 15TH AVENUE
AND BETHANY REPORTED 2.2 INCHES OF RAIN IN 34 MINUTES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUKE AFB
AND LITCHFIELD PARK
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3337 11222 3337 11202 3360 11205 3360 11239
3345 11240
$$
CJB1 follow-up statement
000
WGUS75 KPSR 120645
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1144 PM MST FRI AUG 11 2006
AZC013-120745-
MARICOPA AZ-
1144 PM MST FRI AUG 11 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM MST FOR
CENTRAL MARICOPA COUNTY...
AT 1137 PM MST...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
PRODUCING FLASH FLOODING OVER THE WARNED AREA. AT 1125 PM A SPOTTER
REPORTED FLOODING IN THE DUNLAP/INTERSTATE 17 UNDERPASS. RADAR
CONTINUED TO INDICATE RAINFALL WELL IN EXCESS OF ONE INCH PER HOUR
IN THE WARNING AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOUNGTOWN...
WADDELL...PHOENIX...LUKE AFB...LITCHFIELD PARK...GLENDALE AND EL
MIRAGE
LAT...LON 3337 11222 3337 11202 3360 11205 3360 11239
3345 11240
$$
CJBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 9:45 PM MST, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 11, 9:45 PM MST, 1 hour 35 minutes before
AZZ020>028-CAZ030>033-121200- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 945 PM MST FRI AUG 11 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... VERY HUMID AND UNSTABLE AIR WILL CONTINUE TO RESULT IN A CHANCE OF MAINLY AFTERNOON AND NIGHTTIME SHOWERS AND THUNDERSTORMS INTO THIS WEEKEND MAINLY IN SOUTHWEST AND SOUTH-CENTRAL ARIZONA. A LARGE PACIFIC LOW PRESSURE SYSTEM WILL DEVELOP NEAR THE WEST COAST NEXT WEEK. A FLOW OF AIR FROM THE SOUTHWEST AHEAD OF THIS LOW PRESSURE SYSTEM WILL BRING A DRYING TREND NEXT WEEK WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS BY THE MIDDLE AND LATTER PARTS OF NEXT WEEK. && .SHORT TERM... TONIGHT THROUGH MONDAY... ANOTHER ACTIVE NIGHT ACROSS OUR CWA...FOCUSING ONCE AGAIN ON THE SW AZ DESERTS OF LA PAZ COUNTY AND EXTREME WESTERN MARICOPA COUNTY. IN ADDITION...A LARGE AREA OF THUNDERSTORMS OVER SERN AZ EARLIER TODAY SENT A FEW OUTFLOWS NORTHWARD...AND ON THE LEADING EDGE WE ARE SEEING THUNDERSTORMS DEVELOPING OVER NORTHERN PINAL COUNTY AS WELL. A LOT OF LIGHTNING ASSOCIATED WITH BOTH THESE AREAS OF STORMS (LA PAZ/NWRN MARICOPA COUNTIES AND NORTHERN PINAL COUNTY)...WHICH LEADS US TO BELIEVE THINGS ARE JUST GETTING STARTED FOR THE VALLEY. WILL NEED TO UPDATE THE POP/WX GRIDS FOR THE REMAINDER OF THE NIGHT FOR SCT TSRA ALL OF MARICOPA COUNTY...AS WELL AS YUMA...LA PAZ... PINAL...AND SRN GILA. FLOW ALOFT IS MAINLY OUT OF THE SOUTHWEST...SO STORMS WILL BE MOVING NORTHEAST AT 15 MPH ACROSS THE VALLEY AS THE EVENING WEARS ON. FOR NOW...LOOKS LIKE THE MAIN THREAT WITH THESE STORMS WILL BE HEAVY RAIN. WE ARE NOT SEEING VILS AND ECHO TOPS QUITE AS HIGH AS YESTERDAY...SO NOT AS MUCH HAIL IS EXPECTED WITH THE STORMS TONIGHT. HOWEVER...WITH THE ATMOSPHERE AS MOIST AS IT IS...WILL NEED TO WATCH RAINFALL RATES CLOSELY FOR POSSIBLE FLOODING ISSUES IN SMALL CREEKS AND NORMALLY DRY WASHES. PREVIOUS DISCUSSION... TWO SYNOPTIC SCALE FEATURES PASSING THROUGH THE AREA WERE INCREASING DYNAMICS OVER AZ THIS AFTERNOON...MAINLY NORTHERN AND SOUTHEASTERN AZ. A LARGE PACIFIC TROF PASSING TO THE NORTH WAS RESULTING IN JET STREAK ENTRANCE REGION DYNAMICS IN NORTHERN AZ...AND DIFLUENT FLOW ALOFT ON THE BACKSIDE OF THE NORTHERN BAJA INVERTED TROF HAS DEVELOPED IN SOUTHEAST AZ. SOUTH CENTRAL AZ...INCLUDING PHOENIX... WAS SANDWICHED BETWEEN THE ACTIVE THUNDERSTORM AREAS...AND POSSIBLE CONVECTIVE OUTFLOWS MOVING INTO THE DESERTS COULD STILL TRIGGER A FEW THUNDERSTORMS IN SOUTHWEST AND SOUTH CENTRAL AZ THIS EVENING. SATURDAY COULD BE AN INTERESTING CONVECTIVE DAY ALSO. INCREASING SOUTHWESTERLY FLOW ALOFT...DUE TO THE PASSING PACIFIC TROF TO THE NORTH...WILL LIKELY DRAW IN ANOTHER SUBTROPICAL SHORTWAVE INTO SOUTHERN FROM OFF THE SOUTHERN BAJA COAST. THIS FEATURE COULD ENHANCE THE THREAT FOR THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. CONVECTIVE THREATS DIMINISH SUNDAY AND MONDAY OVER THE FORECAST AREA AS MOISTURE BEGINS TO THIN AND A MORE STABILIZING FLOW ALOFT BUILDS INTO THE AREA. && .LONG TERM... MONDAY NIGHT THROUGH FRIDAY... A LARGE PACIFIC LOW PRESSURE SYSTEM WILL DEVELOP NEAR THE WEST COAST DURING THIS PERIOD. A FLOW OF AIR FROM THE SOUTHWEST AHEAD OF THIS LOW PRESSURE SYSTEM WILL BRING A DRYING TREND DURING THIS PERIOD WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA SPREADING EAST TO SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA BY THE MIDDLE AND LATTER PARTS OF NEXT WEEK. && .AVIATION... 00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX 22/VASQUEZ
Hazardous weather outlook, Aug 11, 6:24 AM MST, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 624 AM MST FRI AUG 11 2006 AZZ021>023-026>028-121330- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 624 AM MST FRI AUG 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS INCREASING TO A CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING. DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THE THUNDERSTORMS. STRONGER STORMS WILL PRODUCE LOCALLY HEAVY RAIN WITH LOCAL FLOODING OF POOR DRAINAGE AREAS...SMALL HAIL...AND GUSTY WINDS. IF YOU ARE DRIVING AND COME TO A FLOODED ROAD...TURN AROUND AND FIND ANOTHER WAY TO YOUR DESTINATION. THE WATER MAY BE DEEPER THAN YOU THINK...AND FLOWING WATER ACROSS A ROAD CAN BE STRONGER THAN YOU REALIZE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING THROUGH SATURDAY EVENING...AND DURING THE AFTERNOONS AND EVENINGS SUNDAY AND MONDAY. STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH LOCAL FLOODING OF POOR DRAINAGE AREAS...SMALL HAIL...AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-121330- SOUTHERN GILA/TONTO NF FOOTHILLS- 624 AM MST FRI AUG 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING TODAY...ESPECIALLY IN THE AFTERNOON AND THIS EVENING. STRONGER STORMS WILL PRODUCE LOCALLY HEAVY RAIN WITH LOCAL FLOODING OF POOR DRAINAGE AREAS...SMALL HAIL... AND GUSTY WINDS. IF YOU ARE DRIVING AND COME TO A FLOODED ROAD...TURN AROUND AND FIND ANOTHER WAY TO YOUR DESTINATION. THE WATER MAY BE DEEPER THAN YOU THINK...AND FLOWING WATER ACROSS A ROAD CAN BE STRONGER THAN YOU REALIZE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING THROUGH SATURDAY EVENING...AND DURING THE AFTERNOONS AND EVENINGS SUNDAY AND MONDAY. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH LOCAL FLOODING OF POOR DRAINAGE AREAS...SMALL HAIL...AND GUSTY WINDS. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ031>033-121330- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 624 AM PDT FRI AUG 11 2006 /624 AM MST FRI AUG 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING TODAY AND THIS EVENING MAINLY NEAR THE LOWER COLORADO RIVER VALLEY. STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH LOCAL FLOODING OF POOR DRAINAGE AREAS...SMALL HAIL...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ELLIS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:47 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 73 min |
| Aug 11, 9:23 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 67 min |
| Aug 11, 10:31 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 74 min |
| Aug 11, 11:29 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 61 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.